Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Buspar - is this normal? ZeeZee

Posted by Jackster on January 18, 2003, at 16:05:09

In reply to Re: Buspar - is this normal? Jackster, posted by ZeeZee on January 17, 2003, at 21:13:26

Hi Zee Zee

I started on 10mg for a week and then went up to 20mg. I don't remember having any problems with increased anxiety - but I think that was because my doc also put me on a v small dosage of amitriptyline (a sedative tricyclic - called Elavil? in US) 10mg at the same time. I took the Paxil in the a.m. and the amitriptyline at night. (Slept like a baby!) I think the sedative effects may have cancelled out any start up anxiety.

After about 4 weeks I noticed that situations that usually caused me great anxiety no longer were. This carried on for about 4 months - no panic attacks at all and I continued doing great at exposure therapy. Then suddenly I started having panic attacks again (doing the hard exposure stuff). I did some quick research and realised that the dosage for panic disorder is actually 40mg. I went up to that dosage and didn't have a panic attack for 3 years. (During this time I moved countries for 2 years, and travelled to approx. 20 different countries). Best years of my life.

If you want to cut the tablet in quarters then do it! Anything that will make you feel better about taking it. After my prozac experience I know what it's like to be afraid to go through that again. At least you know you have the Xanax to take which is really quick working. Don't be afraid to take a little more than normal if you are experiencing anxiety - it's only a temporary phase and you can reduce the dosage (of Xanax) once it's past.

Also - don't worry about the weight gain for now - just concentrate on getting better. The weight gain takes at least 3 months (well, did in my case) - and I lost it just by careful diet and exercise.

Hang in there! I've got my fingers crossed for you!

Jackie


> Hi Jackie,
> I hope this works out for me. I am VERY nervous. She wants me to start at 1/2 tablet, or 5mgs. I offered to cut it into 1/4ths to reduce it to 2.5, but she said it wasn't necessary (hope she's right). She also told me to take a whole .5 mg tab of xanax with it and then go to sleep. She's hoping I'll sleep through any discomfort I might feel. I'm wondering if I should just take a quarter though.
> If you don't mind my asking how much did you start out on and did you find it increased your anxiety/panic initially? What was the dose that finally worked for you?
> Thanks in advance.
> ZeeZee


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jackster thread:134751
URL: http://www.dr-bob.org/babble/20030113/msgs/136446.html